Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The dynamics of continuous maps of finite graphs through inverse limits

Authors: Marcy Barge and Beverly Diamond
Journal: Trans. Amer. Math. Soc. 344 (1994), 773-790
MSC: Primary 58F03; Secondary 54H20, 58F13
MathSciNet review: 1236222
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ f:G \to G$ is a continuous piecewise monotone function on a finite graph G. Then the following are equivalent:

(i) f has positive topological entropy;

(ii) there are disjoint intervals $ {I_1}$, and $ {I_2}$ and a positive integer n with

$\displaystyle {I_1} \cup {I_2} \subseteq {f^n}({I_1}) \cap {f^n}({I_2});$

(iii) the inverse limit space constructed by using f on G as a single bonding map contains an indecomposable subcontinuum.

This result generalizes known results for the interval and circle.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F03, 54H20, 58F13

Retrieve articles in all journals with MSC: 58F03, 54H20, 58F13

Additional Information

PII: S 0002-9947(1994)1236222-1
Keywords: Inverse limit, indecomposable continuum, finite graph, topological entropy, horseshoe
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia